Suggest remedy for dizziness and resting heart rate of 42

default
Posted on Thu, 18 Jun 2015 in Hypertension and Heart Disease
Question: I'm 33yrs old doctor . Physically active. Resting hr- 60. Feeling dizzy for last 2hrs.Ecg- sinus bradycardia.Bp-124/78. spo2-96%.properly hydrated.Feeling uncomfortable.was taking montelukast plus cz for last 6days. last evening Changed to montelukast only.is anything serious.what to do next

Forgot to mention present pulse rate .it's 42
doctor
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
please visit emergency room.

Detailed Answer:
Dear Dr XXXX
1. If you are feeling dizzy with a heart rate of 42 bpm, you must see your physician or visit emergency room. You definitely need observation. Another ECG should be done to ascertain the rhythm. If rhythm is sinus, you must be observed and a cause for slow rate should be established.
2. Although, Dizziness is known to occur in about 1.5% of users of Montelukast, the association with low heart rate is worrisome.
Please visit ER.
sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 9 minutes later
what r the most dreaded causes in such a scenario. Also my resting heart rate is 58_65
doctor
Answered by Dr. Sukhvinder Singh 4 minutes later
Brief Answer:
please see details

Detailed Answer:
Dear Sir
The most dreadful cause will be related to abnormality of heart rhythm in such cases. These may include Sick sinus syndrome or complete heart block. A pulse rate of 42 bpm can be secondary to some other mechanism outside the heart but we need to look at the rhythm at this juncture (especially when dizziness is also present.).
If your heart rate has risen but your still dizzy, the chances of primary heart rate related abnormality are low but not out. Get an ECG done anyway. The condition for which you are taking montelukast or montelukast itself may be responsible for dizziness.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 5 minutes later
Initial ecg showed sinus bradycardia. Montelukast was being taken paintenderness over rt thyroid corny Only after sneezing.It's almost 5month old.consulted ent for same after 3 months.arytenoids were congested . congestion improved But tenderness reappears on sneezing
doctor
Answered by Dr. Sukhvinder Singh 19 minutes later
Brief Answer:
please see details

Detailed Answer:
Dear Sir
1. For the arytenoid and thyroid related problem after sneezing , you will have to consult the ENT specialist only.
2. The sinus bradycardia in a young, otherwise healthy male is usually secondary to a cause outside heart. Athletes undergoing intense physical training can have lower heart rates. Some drugs, some abdominal conditions, some ear related condition may also cause it.
Hope that clarifies the issue.
Feel free to discuss further.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 8 hours later
What investigations do u recommend me to undergo
doctor
Answered by Dr. Sukhvinder Singh 6 hours later
Brief Answer:
get a complete physical examination done

Detailed Answer:
Dear Sir
1. Get a complete physical examination done. You should be examined both by a cardiologist and ENT specialist.
2. Dizziness lasting for hours together with heart rate more than 50 BPM in a young otherwise healthy exercising male has low probability of being cardiac in origin. Therefore I will not recommend any investigations straightaway.
Sincerely
Sukhvinder

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sukhvinder Singh

Cardiologist

Practicing since :1998

Answered : 1306 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Thyroid

doctor1 MD

Hi,first of all,i am a Thyroid patient and actually from the beginning on-wards i had a complaint of irregular periods.my cycle repeats after 3-4...

doctor1 MD

Hi,iam suffering from pcos ,since 8 months & had a hypo thyroid problem also consuming 25 mg pill for 2.75 TSH ,for pcos taking metformin 500 mg...

doctor1 MD

I have a pulsating vein in the right side of the neck . I had a catscan and all I was told was that the vein was very large and that my thyroid was...

doctor1 MD

I was recently diagnosed with a hyperthyroid . I have noticed many of the symptoms for a long time but never really thought much of it. I have also...

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2